Finding Large Selmer Rank via an Arithmetic Theory of Local Constants
Access StatusFull text of the requested work is not available in DASH at this time ("dark deposit"). For more information on dark deposits, see our FAQ.
MetadataShow full item record
CitationMazur, Barry C., and Karl Rubin. 2007. Finding large Selmer rank via an arithmetic theory of local constants. Annals of Mathematics 166(2): 579-612.
AbstractWe obtain lower bounds for Selmer ranks of elliptic curves over dihedral extensions of number fields. Suppose \(K∕k\) is a quadratic extension of number fields, \(E\) is an elliptic curve defined over k,and p is an odd prime. Let \(K−\) denote the maximal abelian p-extension of \(K\) that is unramified at all primes where E has bad reduction and that is Galois over \(k\) with dihedral Galois group (i.e., the generator c of Gal\((K∕k)\) acts on \(Gal(K−∕K)\) by inversion). We prove (under mild hypotheses on \(p\)) that if the \(Zp\)-rank of the pro-\(p\) Selmer group \(S_p(E∕K)\) is odd, then \(rankZ_p S_p(E∕F) \ge [F : K]\) for every finite extension \(F\) of \(K\) in \(K−\).
Citable link to this pagehttp://nrs.harvard.edu/urn-3:HUL.InstRepos:10355839
- FAS Scholarly Articles